MAUDE Adverse Event Report: DEPUY SPINE INC MOD 5MM V2 ASPIRATING TAP ASSY; TAP, BONE

DEPUY SPINE INC MOD 5MM V2 ASPIRATING TAP ASSY; TAP, BONE
Catalog Number 698329301
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Custom fenestrated 5.0 tap snapped during surgery when in use.No harm to the patient and we finished out the case with the standard taps.Patient consequence? no.Action taken for procedure:finished procedure with standard taps.Is the information being submitted for this complaint all the details that are known/available regarding this event? yes.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.An analysis was performed to investigate the fracture of a 5mm fenestrated tap.Visual examination at the macroscopic level revealed a fracture located at the tap¿s distal end.The fractured tap end was provided for analysis.Optical images of the fracture surfaces reveal plastic deformation and torsional shear markings following a circular pattern around the cannulation.This suggests the tap underwent a quasi-static torsional shear failure.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the fracture tip of the 5mm fenestrated tap cannot be determined.However, fracture analysis suggests that the tap underwent a quasi-static torsional shear failure.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MOD 5MM V2 ASPIRATING TAP ASSY
Common Device Name
TAP, BONE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key7646973
Report Number1526439-2018-50613
Device Sequence Number18876026
Product Code HWX
UDI-Device Identifier10705034322070
UDI-Public(01)10705034322070
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number698329301
Device Lot NumberWA16328B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2018
Initial Date Received by Manufacturer 06/06/2018
Supplement Date Received by Manufacturer07/06/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR